Hello. I've been taking 100mg of imipramine for about three weeks now. It is helping with my depression and insomnia and I'm happy to say there aren't any sexual side effects (unlike nearly every other medication I've taken). The constipation, however, is extreme. Does it ever get any better? I haven't had an 'unassisted' bowel movement since I started taking it.
It unfortunately is one of the side effects. Have you tried more fruits and veggies, prunes or prune juice? Exercise can help, even if it is walking. Try to give it another month to see if it improves. It may be worth talking to your doctor about OTC meds or prescription for constipation.
It is all about weighing the benefits with the side effect. Only you can make that call.
Wishing you the Best :)
- Imipramine Information for Consumers
- Imipramine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Imipramine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2012 • 1 answer
Posted 20 Aug 2013 • 3 answers
Posted 17 Aug 2015 • 2 answers
Posted 12 Mar 2016 • 2 answers
Posted 20 Oct 2016 • 0 answers